MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; STAPLE, FIXATION, BONE
Model Number 72203290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a ligament repair surgery, an osteoraptor´s anchor broke while implantation.Surgery resumed after a non-significant delay with a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information ¿h6: health effect - impact code¿.H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A visual inspection of the returned device found that it is not in its original packaging.The anchor is fractured at the suture window and deformed to the distal end, the suture material is still through the suture window.The insertion device, fractured anchor and suture material have debris on them.A review of the customer provided image finds the complaint device, with fractured anchor and suture material, on a smith+nephew product box.Based on the condition of the product material found during visual inspection, additional material testing is not required.This case reports the breakage of the osteoraptor anchor, and it is unknown if the broken piece was retrieved from the patient.No clinically relevant supporting documentation was provided for inclusion in a medical investigation.The osteoraptor anchor is implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15223142
Report Number1219602-2022-01156
Device Sequence Number4900071
Product Code JDR
UDI-Device Identifier00885554022254
UDI-Public00885554022254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model Number72203290
Device Catalogue Number72203290
Device Lot Number2069077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale
Patient Weight70 KG